Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pain in the lower stomach after the use of tampons. Reason?

I have never used tampons because I could always feel them, but now I am starting to.. the last couple times I have put them in, I feel pain in my lower stomach. This last time I felt the pain while putting it in, and the pain stayed. I pressed on the area, on the right side of my stomach and that increased the pain. Do you know why it hurts?
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  360
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for using Health Care Magic Forum,

It's very common for young women to experience discomfort when first using tampons. But don't panic, because it really is possible with just a little practice and patience. First of all, wearing a tampon will not cause pain in the stomach, so the fact that you are having trouble suggests that it's not sitting in the right place. A tampon should always be inserted up, and back towards your spine, as far as possible. You should pull the string, but not the tampon, back down again. If you feel pain or discomfort it's a sign that it's not in all the way up or that's it's tilted and on an angle, which means you might need to try again (pull it down slightly then push it up straight again).

The best way to practice is to get some mini tampons and cover them with a bit of Vaseline or lubricant when you don't have a period. Slip them all the way up and get a good feel with your fingers as to the direction your vagina goes. Finally, don't worry about damage — the vagina is a very strong, elastic, muscular tube. If a baby can be born without too much difficulty then inserting tampons a few times, even if crooked, won't do any harm. Just remember to practise common sense hygiene — wash your hands before and after, and once you do get the hang of them, don't leave them in for more than about four hours at a time.

I Hope I Provided Useful Information. Do ask Furthur Questions to help You get well soon.
Dr.J.Kingson John David
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor